MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA TRACTIP; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA TRACTIP; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403960
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 2, 2022 that a flexiva tractip laser fiber was used in a ureteroscopy with laser lithotripsy procedure for a stone treatment in the ureter performed on (b)(6) 2022.The laser console unit used was a p100 laser console.During the procedure, the laser fiber was not working well on the stone.The nurse went to change the laser fiber and burnt her thumb from the fiber connector.The nurse had two small blisters and was treated at home.The procedure was completed with another flexiva tractip laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation result.The returned flexiva tractip laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber body measured 314.7 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 4 mm and had normal degradation.A functional evaluation revealed that there was no light from the sma connector, indicating that there was a fracture within the connector.Additionally, the strain relief boot was not connected to the sma connector.The reported event of the flexiva tractip laser fiber overheats was confirmed.It is likely that the prolonged use of the device or condition of the stones caused the overheating.The device overheating led to the fracture with in the sma connector and separation of the strain relief boot from sma connector.Follow up also confirmed that the nurse who burned her finger treated the burn at home.Additionally, the ifu states, in the event of reduced or no laser energy output during application the fiber connector may be hot to touch.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 2, 2022 that a flexiva tractip laser fiber was used in a ureteroscopy with laser lithotripsy procedure for a stone treatment in the ureter performed on april 29, 2022.The laser console unit used was a p100 laser console.During the procedure, the laser fiber was not working well on the stone.The nurse went to change the laser fiber and burnt her thumb from the fiber connector.The nurse had two small blisters and was treated at home.The procedure was completed with another flexiva tractip laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA TRACTIP
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14487843
Report Number3005099803-2022-02810
Device Sequence Number4681183
Product Code GEX
UDI-Device Identifier08714729808169
UDI-Public08714729808169
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberM0068403960
Device Catalogue Number840-396
Device Lot Number0000011449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown